Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 49, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 20, 2022, 2:11 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2022, 2:11 PM EDT (18:11 UTC)
- Expired
- May 20, 2022, 2:45 PM EDT
- In force
- 34 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 147 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 2:11 PM EDT | TSTM WND DMG | 1 Nnw Palmyra, PA | TREES AND WIRES DOWN ALONG GRAVEL HILL ROAD. |
| May 20, 2:16 PM EDT | TSTM WND DMG | 2 Wsw Annville, PA | TRESS DOWN ON WIRES NEAR ROUTE 422 WEST OF ANNVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 11:35 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
630
WUUS51 KCTP 201811
SVRCTP
PAC043-075-201845-
/O.NEW.KCTP.SV.W.0049.220520T1811Z-220520T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
211 PM EDT Fri May 20 2022
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southeastern Dauphin County in south central Pennsylvania...
Lebanon County in south central Pennsylvania...
* Until 245 PM EDT.
* At 211 PM EDT, a severe thunderstorm was located over Palmyra,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Cornwall, Cleona and Pleasant Hill around 220 PM EDT.
Lebanon, Avon and Sand Hill around 230 PM EDT.
Myerstown, Richland and Newmanstown around 240 PM EDT.
Other locations impacted by this severe thunderstorm include Ono,
Avon Heights, Hershey Park, Penn State College Of Medicine and
Jonestown.
This includes the following Interstates...
Interstate 78 from mile markers 0 to 8.
Interstate 81 from mile markers 78 to 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EDT for south central
Pennsylvania.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4022 7666 4039 7673 4049 7643 4037 7625
4036 7620 4032 7616
TIME...MOT...LOC 1811Z 250DEG 35KT 4034 7661
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JurewiczWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:59 PM EDT, 12 minutes earlier.
Area forecast discussion, May 20, 1:59 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service State College PA 159 PM EDT Fri May 20 2022 .SYNOPSIS... A thunderstorm complex is projected to move across central PA today with the potential for severe storms on the leading edge. Summerlike heat and humidity (hottest weather since last summer) will build into the weekend with record challenging or breaking temperatures. Isolated afternoon and evening thunderstorms are possible Saturday, with more numerous showers and a few strong storms expected on Sunday as a strong cold front moves across the Commonwealth. Conditions dry out to start next week with noticeably cooler temperatures and much lower humidity. && .NEAR TERM /THROUGH TONIGHT/... Lead TSRA line ahead of distinct MCV near KHLG will sweep across the southern third of PA over the next 4-5 hours, with breaks in the line tapping some of the stronger llvl shear near the warm frontal/outflow boundary from the earlier/weaker morning convection. 88D simulated hodograph from KPBZ shows a very favorable shear profile progged to translate east across Scent PA through the early to mid afternoon hours. As we have often seen the past few years, in strongly sheared environments, the SPC meso analysis page values are often underdone. The actual 0-1km bulk shear and 0-1 km SRH values are about 5-10kts and 100 m2/s2 higher respectively - based again on the simulated hodograph. This being said, we along with SPC and adjacent WFOS - LWX, PHI and BGM just collaborated on a Tornado Watch for the southern 2/3rds of PA through 23Z today. We previously had the wording for potential damaging wind gusts in our grids for the approx TOR Watch area, so the forecast type and timing of precip looks in very good shape so far for the rest of today. In addition to pending svr wx, WPC added a MRGL ERO along the track of the convective complex with locally heavy rain rates 1.5 in/hr and training the primary culprits of potential isolated flooding instances. We have pockets of 1-2 inch rainfall amounts in our gridded QPF through this afternoon which could pose some rapid small stream rises and runoff issues in poor drainage locations. The widespread clouds/morning rain have resulted in lower maxTs particularly across the northern tier where highs have been cut back by about 10 degrees. The t-storm complex shifts out of central PA into eastern PA and western NJ this evening with severe wx threat likely ending btwn 22-24Z. Clouds decrease into tonight with mainly clear conditions possibly resulting in patchy fog formation in the central and eastern valleys into early Saturday morning where winds will be nearly calm. It will be a very warm and muggy night with lows in the mid to upper 60s or +15-25F above climo. These low temperatures are likely to daily record maxi- mins (record warm low temperatures) across most of the area. See the Climate section for context on possible record warmth. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... *Surge of summerlike heat and humidity will bring the hottest weather since last summer to central PA with record challenging/breaking temperatures Saturday *Be mindful of heat stress impacts given limited exposure and acclimation this early in the year. Stay hydrated! Broad southwest flow will contribute to a surge of summerlike heat & humidity this weekend as an anomalous upper ridge builds over the Eastern U.S. Record daily high temperatures will be approached at all climate sites in our area (see climate section of the AFD). Max heat index values peak in the mid to upper 90s Saturday afternoon or just shy of advisory criteria. However, the early arrival of heat+humidity will still be impactful given limited exposure and acclimation. Sunny skies will start Saturday off (wear your sunscreen!), but afternoon cumulus may develop off the higher terrain and move east. Something to watch is interactions with the Erie lake breeze for stronger convection to fire and move SE into our NW counties. SPC has maintained a MRGL risk over the far NW mtns. Instability will be high with the hot and steamy surface conditions, and deep layer shear will be sufficient enough to support organized storms. Outside of NW PA, there will be little forcing for storm development, though an isolated airmass or terrain-induced t-storm cannot be ruled out for Saturday afternoon. Saturday night will be very warm and humid again with record daily min Ts still in jeopardy. Lows 65-70F equate to +15-20F departures from climo. For Sunday, an approaching cold front out of the Ohio River Valley will increase storm chances for Sunday afternoon. Temperatures will still be hot ahead of the front - upper 80s to low 90s - and dew points still juicy in the mid 60s. Storms Sunday afternoon could be strong to severe with favorable instability, but marginal shear. SPC has highlighted the eastern half of the CWA with a MRGL risk on D3. The cold front will cross our area through Sunday evening and overnight, ushering in a more comfortable and less humid airmass with lows dropping back into the 45-60F range NW to SE. && .LONG TERM /MONDAY THROUGH THURSDAY/... Monday and Tuesday will be drier and cooler with high temps in the 70s both days. Chances of rain showers will be non-zero in the southeast those days with onshore flow developing from a surface high off to our northeast. Isolated showers, clouds, and cooler weather lasts through most of Wednesday, then models begin to diverge on the progression of a low pressure system moving out of the Midwest and over the Great Lakes region. Depending on how the low evolves, we may see more showers and storms Wednesday night through Friday, but a lot of uncertainty exists. If it remains unsettled and stormy, temperatures will also stay cooler and in the 70s from abundant cloud cover. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Any remaining thunder will be confined to KMDT and KLNS through the next few hours. Any lingering rain showers to the west will move out of the area by 21Z with good VFR conditions expected for the evening hours through 21/00Z. Low level wind shear will increase tonight as warm air rushes into the region on a 40-50kt 2,000 AGL flow. Mid summer heat moves into the region on Saturday with an isolated -SHRA or -TSRA possible over the northwest. Be alert for density altitude concerns at KJST and KBFD. Outlook... Sun...Numerous SHRA/TSRA with cold frontal passage. Mon...Lingering SHRA across the southeast. Tue...Scattered SHRA mainly across the south. && .CLIMATE... Near-record warmth is possible Friday night through Sunday morning across Central Pennsylvania. Several locations are also likely to have their first 90F day so far this year. NBM probabilities of temperatures greater than 90F on Saturday are >75% for almost all of Pennsylvania. Although nowhere near the earliest first occurrence of 90F, it would be a week or two ahead of average for most of the area. Daily record highs for Saturday 5/21: MDT 95/1941 IPT 95/1941 AOO 89/1977 BFD 86/2021 STC 91/1941 Daily record warm lows (maxi-mins) for Saturday 5/21 and Sunday 5/22: MDT 68/2004 | 69/1911 IPT 65/1911 | 66/1959,1911 AOO 68/1975 | 66/2018 BFD 63/1959 | 62/2013,1984 STC 72/1996 | 69/2013 && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert/Steinbugl SHORT TERM...Steinbugl LONG TERM...DeVoir/Wagner AVIATION...Tyburski CLIMATE...
Hazardous weather outlook, May 20, 12:57 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1257 PM EDT Fri May 20 2022 PAZ017-024-033-211700- Clearfield-Cambria-Somerset- 1257 PM EDT Fri May 20 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very warm and humid conditions are expected Saturday. Maximum heat index values are forecast in the low to mid 90s. Be mindful of heat stress impacts given limited heat exposure and acclimation this early in the year. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ025-034-035-211700- Blair-Bedford-Fulton- 1257 PM EDT Fri May 20 2022 ...TORNADO WATCH 251 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very warm and humid conditions are expected Saturday. Maximum heat index values are forecast in the low to mid 90s. Be mindful of heat stress impacts given limited heat exposure and acclimation this early in the year. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-010-011-211700- McKean-Elk-Cameron- 1257 PM EDT Fri May 20 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-036-049>053-056>059-063>066-211700- Juniata-Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1257 PM EDT Fri May 20 2022 ...TORNADO WATCH 251 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hot and humid conditions are expected Saturday. Maximum heat index values are forecast in the mid to upper 90s and approaching 100 degrees in some areas. Be mindful of heat stress impacts given limited heat exposure and acclimation this early in the year. Isolated severe storms with wind damage and hail will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ045-046-211700- Southern Clinton-Southern Lycoming- 1257 PM EDT Fri May 20 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hot and humid conditions are expected Saturday. Maximum heat index values are forecast in the mid to upper 90s and approaching 100 degrees in some areas. Be mindful of heat stress impacts given limited heat exposure and acclimation this early in the year. Isolated severe storms with wind damage and hail will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-211700- Warren- 1257 PM EDT Fri May 20 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A marginal hail and wind-damage threat will be possible Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-026-027-211700- Northern Centre-Southern Centre-Huntingdon-Mifflin- 1257 PM EDT Fri May 20 2022 ...TORNADO WATCH 251 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very warm and humid conditions are expected Saturday. Maximum heat index values are forecast in the low to mid 90s. Be mindful of heat stress impacts given limited heat exposure and acclimation this early in the year. Isolated severe storms with wind damage and hail will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-012-037-041-042-211700- Potter-Northern Clinton-Tioga-Northern Lycoming-Sullivan- 1257 PM EDT Fri May 20 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated severe storms with wind damage and hail will be possible Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Special weather statement, May 20, 11:53 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service State College PA
1153 AM EDT Fri May 20 2022
PAZ065-066-201630-
Lancaster PA-York PA-
1153 AM EDT Fri May 20 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LANCASTER AND CENTRAL
YORK COUNTIES THROUGH 1230 PM EDT...
At 1153 AM EDT, Doppler radar was tracking a strong thunderstorm near
York, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
This strong thunderstorm will be near...
Columbia, Elizabethtown and Rheems around 1200 PM EDT.
Mount Joy, Salunga-Landisville and Mountville around 1205 PM EDT.
Manheim and East Petersburg around 1210 PM EDT.
Lititz around 1215 PM EDT.
Akron, Brickerville and Rothsville around 1220 PM EDT.
Ephrata, Reamstown and Denver around 1225 PM EDT.
Other locations impacted by this storm include York Haven, Schoeneck,
Penryn, Reinholds and Lancaster Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM EDT for south central
Pennsylvania.
&&
LAT...LON 3992 7670 4008 7683 4013 7674 4012 7673
4012 7672 4014 7671 4017 7666 4017 7664
4019 7661 4019 7657 4024 7644 4025 7631
4031 7616 4021 7599
TIME...MOT...LOC 1553Z 239DEG 49KT 4005 7668
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JurewiczSpecial weather statement, May 20, 12:45 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service State College PA
1245 PM EDT Fri May 20 2022
PAZ065-066-201730-
Lancaster PA-York PA-
1245 PM EDT Fri May 20 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LANCASTER AND
CENTRAL YORK COUNTIES THROUGH 130 PM EDT...
At 1245 PM EDT, Doppler radar was tracking a strong thunderstorm over
York, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Lancaster, York, Elizabethtown, Columbia, Lititz, Mount Joy, Manheim,
East Petersburg, Shiloh, East York, Leola, Stonybrook-Wilshire,
Salunga-Landisville, Maytown, Rothsville, Mountville, Manchester,
Hallam, Emigsville and Marietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for south central
Pennsylvania.
&&
LAT...LON 3997 7668 3998 7677 4004 7679 4024 7638
4009 7616
TIME...MOT...LOC 1645Z 250DEG 35KT 4001 7672
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LambertSpecial weather statement, May 20, 1:19 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service State College PA
119 PM EDT Fri May 20 2022
PAZ056-057-063-201815-
Perry PA-Cumberland PA-Dauphin PA-
119 PM EDT Fri May 20 2022
...STRONG THUNDERSTORMS WILL IMPACT DAUPHIN...NORTHERN CUMBERLAND AND
EASTERN PERRY COUNTIES THROUGH 215 PM EDT...
At 118 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northwest of Enola to 15 miles west of
Mechanicsburg to near Carlisle. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Harrisburg, Carlisle, Lower Allen, Hershey, Colonial Park, Progress,
Mechanicsburg, Camp Hill, Palmyra, New Cumberland, Linglestown,
Enola, Steelton, Lemoyne, Hummelstown, Plainfield, Paxtonia,
Schlusser, Rutherford and Skyline View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for south central
and central Pennsylvania.
&&
LAT...LON 4025 7746 4052 7715 4066 7670 4047 7668
4029 7661 4021 7689 4023 7690 4021 7691
4008 7736
TIME...MOT...LOC 1718Z 248DEG 43KT 4051 7710 4030 7729 4013 7731
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LambertSpecial weather statement, May 20, 1:41 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service State College PA
141 PM EDT Fri May 20 2022
PAZ026-035-036-201815-
Fulton PA-Franklin PA-Huntingdon PA-
141 PM EDT Fri May 20 2022
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HUNTINGDON...
FRANKLIN AND NORTHEASTERN FULTON COUNTIES THROUGH 215 PM EDT...
At 141 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northwest of Shippensburg to 18 miles
west of Chambersburg to near Breezewood. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Chambersburg, Shippensburg, Guilford, St. Thomas, Fayetteville,
Scotland, McConnellsburg, Harrisonville, Marion, Fort Loudon, Fort
Littleton, Saluvia, Roxbury, Doylesburg, Locust Grove, Upper
Strasburg, Willow Hill, Sideling Hill Rest Area, Fannettsburg and
Orrstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for south central
and central Pennsylvania.
&&
LAT...LON 3985 7825 4003 7814 4022 7787 4027 7770
4029 7767 4023 7765 4022 7763 4020 7761
4018 7762 4016 7761 4013 7757 4004 7752
3990 7746 3986 7747
TIME...MOT...LOC 1741Z 263DEG 42KT 4017 7779 3998 7800 3987 7822
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LambertSpecial weather statement, May 20, 1:55 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service State College PA
155 PM EDT Fri May 20 2022
PAZ053-201815-
Columbia PA-
155 PM EDT Fri May 20 2022
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLUMBIA COUNTY
THROUGH 215 PM EDT...
At 155 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Bloomsburg to Berwick to near
Shenandoah. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Berwick, Mifflinville, Almedia, Mainville, Shumans, Lime Ridge,
Benton, Briar Creek and Stillwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM EDT for central
Pennsylvania.
&&
LAT...LON 4093 7635 4102 7639 4117 7642 4124 7632
4120 7632 4114 7628 4113 7626 4114 7623
4103 7623 4096 7621
TIME...MOT...LOC 1755Z 239DEG 37KT 4119 7636 4108 7630 4094 7628
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LambertLocal storm report, May 20, 2:09 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT FRI MAY 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 3 NNE DENVER 40.27N 76.12W
05/20/2022 M1.00 INCH LANCASTER PA TRAINED SPOTTER
QUARTER SIZE HAIL NEAR REINHOLDS.
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:36 AM EDT | Special Weather Statement | CTP | Bedford, Somerset | 39 min |
| May 20, 10:56 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Fulton, Huntingdon, Somerset | 49 min |
| May 20, 11:20 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 55 min |
| May 20, 11:53 AM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| May 20, 12:09 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton, Huntingdon | 81 min |
| May 20, 12:45 PM EDT | Special Weather Statement | CTP | Lancaster | 45 min |
| May 20, 1:14 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 61 min |
| May 20, 1:18 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 42 min |
| May 20, 1:19 PM EDT | Special Weather Statement | CTP | Cumberland, Dauphin, Perry | 56 min |
| May 20, 1:41 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 34 min |
| May 20, 1:41 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry | 34 min |
| May 20, 1:55 PM EDT | Special Weather Statement | CTP | Columbia | 20 min |
| May 20, 1:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 47 min |
| May 20, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | York | 29 min |
| May 20, 2:30 PM EDT | Special Weather Statement | CTP | Schuylkill | 60 min |
| May 20, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.